Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Allergy shots and RA
    avatar
    JBSante posted:
    I have been receiving allergy shots for 5 months and experiencing progressively worse symptoms, not of the typical pattern for a RA flare-up. Is there any research suggesting that people with RA should NOT receive allergy shots? My immunologist is unaware of any contraindications.

    Thanks!
    Reply
     
    avatar
    xperky responded:
    You know, I've been wondering if there could be a connection between my having received allergy shots for 4 years, about 12 years ago, and now having RA. I do know the whole allergy thing is the immune system attacking something healthy. I know it is a different thing being attacked, but still, I wonder if there is a relationship. For sure, they are both immune system problems, and that might be all there is to say about it.

    I hope someone can answer your question, and I hope you feel better soon, with both your RA and your allergies.
     
    avatar
    singingbear responded:
    Please let us know if you find out anything. I have a friend with Crohn's (also and autoimmune disease) and she is convinced that there is a connection between her allergies and the Crohn's disease. In her case, however, she was convinced that taking a daily allergy pill helped relieve her symptoms.
     
    avatar
    Scott Zashin, MD responded:
    I am not aware of an issue but everyone may react differently to treatments.
     
    avatar
    JBSante replied to xperky's response:
    I located one article suggesting that people with RA not take allergy shots because they can complicate the disease:
    http://www.everydayhealth.com/rheumatoid-arthritis/rheumatoid-arthritis-and-seasonal-allergies.aspx

    I stopped taking my allergy shots last week after determining that the severe and long-lasting reaction was directly related to my latest shot. I fear what would have happened to me if I'd not made the connection - my immunologist never acknowledged or informed me of such debilitating symptoms and it was difficult to confirm the connection until the symptoms became so extreme.

    That was most definitely the right call as I am feeling better each day. I am researching another possible reason for such symptoms in older women prompted by an insight from my primary care doc. I will post if I find something valuable.


    Helpful Tips

    prednisolone may be more effective than prednisone in some patientsExpert
    Rarely I will find a patient who is not getting the response I would expect with prednisone. In those patients, I will sometimes prescribe ... More
    Was this Helpful?
    36 of 40 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.